MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 2 patients whole blood samples tested for potassium (k) on a cobas b221 6 roche omni s6 system compared to a different cobas b221 6 roche omni s6 system.Sample (b)(6) (patient (b)(6)): initial result: 9.21 mmol/l (tested from arterial blood).Repeat result: 2.96 mmol/l (tested from arterial blood on another cobas b221 6 roche omni s6 system).Sample (b)(6) (patient (b)(6)): initial result: 8.70 mmol/l (tested from venous blood).Repeat result: 4.01 mmol/l (tested from arterial blood on another cobas b221 6 roche omni s6 system).The customer questioned the initial results and repeated the samples on another cobas b221 6 roche omni s6 system within a few minutes.No questionable results were reported outside the laboratory.The repeat results were considered to be correct as they matched the patients' history.
 
Additional Manufacturer Narrative
The k electrode expiration date was not provided.The cobas b221 6 roche omni s6 system serial number was 26199.The sample was processed immediately when it arrived at the laboratory and the syringes used had an anticoagulant.The k and the reference electrodes of the ise chamber were requested for investigation on 25-jul-2024 but the customer mentioned that they will not be provided.The investigation is ongoing.
 
Additional Manufacturer Narrative
Sections d1, d2a, d2b, and d4 were updated.The k electrode lot number was 31231647.Calibration and qc were acceptable.The k electrode should have been replaced no later than (b)(6) 2023 and, therefore, it was used past its maximum in-use time.The data analysis conducted revealed no instrument-related issues and that the k electrode was used beyond the maximum in-use time, constituting an off-label use.The investigation did not identify a product problem.The cause of the event was not following the instrument's instructions for use which potentially led to consumables exceeding their specified maximum in-use time along with improper sample handling.

Brand Name
COBAS B 221 6 SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key20011817
Report Number1823260-2024-02391
Device Sequence Number19924121
Product Code CHL
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)Y
Initial Reporter CountryAR
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown